# SDR IXXA0300075O

- Difficulty date: November 15, 2003
- Submitted: November 18, 2003
- Operation: Air carrier
- Aircraft: N829BX
- Make and model: Doug DC-8-71
- Aircraft serial: 45994
- Aircraft time: 86,871 hours, 34,927 cycles
- Engine: Ge CFM56*
- System (JASC): 2120 · Air Distribution System
- Part: Odor
- Condition: Detected
- Location: Cabin
- Part time: 86,871 hours, 34,927 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DURING CRUISE AN ELECTRICAL ODOR WAS IN THE CEILING AREA OF THE FLT STATION DOOR AND COURIER COMPARTMENT. CREW TURNED OFF THE CIRCUIT BREAKER LIGHT SWITCH ON THE F/E PANEL AND ODOR DECREASED. MAINTENANCE RAN COCKPIT AND COURIOUR LIGHTING FOR 3 HOURS ON GROUND AT SJC. THEY INSPECTED BALLAST POSITIONED IN OVERHEAD ABOVE COCKPIT ENTRY DOOR, INSPECTED B61 BALLAST THAT OPERATES CIRCUIT BREAKER LIGHTS. NO DEFECTS NOTED. SYSTEM CHECKED NORMAL IAW ALL APPLICABLE MANUALS AND AIRCRAFT WAS RETURNED TO SERVICE.
